MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMUR TRABECULAR METAL CRUCIATE RETAINING (CR) STANDARD POROUS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMUR TRABECULAR METAL CRUCIATE RETAINING (CR) STANDARD POROUS; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 04/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products: 42530007902, natural tibia trabecular metal two-peg porous fixed bearing right size g, lot 64883676, 42522100911, articular surface medial congruent (mc) right 11 mm height use with tibia sizes g-h/cr femur sizes 8-11, lot 64880971, 42540000035, all poly patella cemented 35 mm diameter, lot 64833127, 110035368, biomet bc r 1x40 us, lot e2704z12aa.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2022 - 00603, 3007963827 - 2022 - 00058, 0002648920 - 2022 - 00045.
 
Event or Problem Description
Patient underwent an initial right total knee arthroplasty.It was reported that the patient developed a deep vein thrombosis approximately 3 days post implantation.The patient was treated medically and issue resolved, with components remaining implanted.No further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: it was reported a patient underwent a total knee arthroplasty, and subsequently, developed a dvt three days post-operatively.The dvt was resolved without complications.Procedural related complications are influenced by the type of surgery, patients pre-existing comorbid state, and perioperative management.Deep vein thrombosis, or dvt, occurs when a blood clot forms in one of the deep veins of the body.This can happen if a vein becomes damaged or if the blood flow within a vein slows down or stops.Total joint patients are typically placed on medication post-operative for a period of time to prevent the development of dvt/blood clot.Even with the administration of preventive medication, dvt/blood clots can still develop.As the complaint indicated a post-operative complication developed and medical intervention was required to treat the complication.Review of device history records was not performed as the root cause of the event is non-device related.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information.

Brand Name
FEMUR TRABECULAR METAL CRUCIATE RETAINING (CR) STANDARD POROUS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13595365
Report Number0001822565-2022-00602
Device Sequence Number17628989
Product Code MBH
UDI-Device Identifier00889024230842
UDI-Public(01)00889024230842(17)310125(10)64816910
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42502807002
Device Lot Number64816910
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer06/02/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date06/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Other;
Patient Age35 YR
Patient SexMale
Patient Weight104 KG
Patient EthnicityNon Hispanic
Patient RaceWhite